MAUDE Adverse Event Report: ZIMMER GMBH FLEXIBLE SHAFT (TRI-SHANK); INSTRUMENT, HIP

ZIMMER GMBH FLEXIBLE SHAFT (TRI-SHANK); INSTRUMENT, HIP
Catalog Number 00879000705
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip procedure the flexible shaft broken off drilling for screws.No harm patient was reported.Due diligence is in process and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: corrected: e1 - email address.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4, g3, g6, h2, h3, h6, h11.Corrected: d4.Complaint can be confirmed through the returned product analysis.Device was returned with distal end fractured from flex shaft.Visual review of the returned product confirms etch detail.Both pieces were returned.Shank and distal tip show signs of previous use.Device has an approximate field age of 4.5 years.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
FLEXIBLE SHAFT (TRI-SHANK)
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22873046
Report Number0009613350-2025-00668
Device Sequence Number14896988
Product Code HWE
UDI-Device Identifier00889024277014
UDI-Public(01)00889024277014(10)4504160639
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00879000705
Device Lot Number4504160639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer08/22/2025
01/13/2026
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/09/2025
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown